Lugols - Need Help!

by Ela
(N. California)

Since the radioactive fallout from Fukushima started I increased my intake of Lugol's 2% solution.

I have been taking 8-10 drops in my fresh squeezed fruit and veggie juice, every few days. In March I switched to 20 drops (broken up through the day) in water. After 3 days I felt sick (severe headache, flu-like, fatigue), so I reduced to 8-10 drops. Seemed to tolerate it fine, but had never-ending sore throat (dismissed as seasonal allergy) was growing increasing more tired, needing naps, and waking up exhausted (dismissed as result of not exercising enough lately) and continued headaches (well, I get headaches anyway).

However after some weeks my psoriasis went insane as did my, secondary to psoriasis, tinea infection in rectal area. I have been using tea tree oil on fungus successfully before, and controlling rectal psoriasis with tiny amt of prescription steroid.

Nothing works now. My whole body itches, all psoriasis areas are red, swollen, not responding to tea tree, or neem salve, or even the steroid. Soothing baths alleviate the itch and pain some.

Looking for info on this, I have read that people cured psoriasis with iodine tincture used topically. So I tried it, since I need some antiseptic anyway to control secondary infections. Nope. No difference.

Next I got a red bumpy rash on my face. Today my eyelashes are falling out and the skin around them is irritated, itchy. I have been determined to stick through it, believing it's some sort of detox going on. My naturopathy doctor strongly opposed using Lugol's in these amts (max 1-2 drops a day, she says), but I read that beneficial dose is several times more what I have been using, so I pressed on, but I have no support.

Now though, with increasing side effects, I am starting to believe that my dosing with Lugol is harming me and the problems will only continue to increase. I wonder if I should resume mixing my Lugol's with juice (which gets rid of free iodine, I suspect - vit C in juice) or stop altogether.

p.s. A year ago my T3 and T4 were on low end of normal, and TSH was 5x average - so leaning toward hypo, but not there yet. Haven't been tested since.


Ela, you have certainly been through the "mill". I suspect there are several things going on - major, major detox from bromine being expelled from your body, Refer the page about Haolgens on this site.

Also, you may want to join the Iodine Yahoo Chat Group at This is a group of individuals who share their stories and information with each other. They have a huge data base you can research for your symptoms.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Iodine Help Line.